Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 207, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2004, 3:19 AM CDT for Bandera County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 3:19 AM CDT (08:19 UTC)
- Expired
- Jun 29, 2004, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 290821
FFWSAT
TXC019-291115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 AM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BANDERA
* UNTIL 615 AM CDT
* AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR VANDERPOOL...OR ABOUT OVER
VANDERPOOL...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE PIPE CREEK...MEDINA...LOST
MAPLES STATE PARK...LAKEHILLS AND BANDERA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLOOD WATERS ARE LIKELY MOVING DOWN THE SABINAL IN WESTERN BANDERA
COUNTY. FARM TO MARKET ROADS 187 AND 337 IN WESTERN BANDERA COUNTY
WILL BE HAZARDOUS TO MOTORISTS FOR THE NEXT SEVERAL HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2975 9961 2963 9962 2964 9898 2957 9898
2972 9881 2990 9919 2991 9961
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:38 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 28, 8:38 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CDT MON JUN 28 2004 .UPDATE...ONLY CHANGES TO PREVIOUS FORECAST WERE TO UP THE PROBABILITIES ACROSS THE SOUTHWESTERN COUNTIES DUE TO ONGOING CONVECTION AND MOVEMENT (PROPAGATION). AFTERNOON HIGHS JUST SOUTH OF THE ONGOING CONVECTION ALONG THE LOWER RIO GRANDE PLAINS CLIMBED INTO THE MID 90S...WHICH WILL ADD ADDITIONAL FUEL TO KEEP THESE STORMS GENERATING INTO THE LATE NIGHT HOURS. && .PREV DISCUSSION... MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7 AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR... WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES POSSIBLE BY 4 PM WEDNESDAY. AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY... TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 PM TUESDAY AFTERNOON ALL OF SOUTH CENTRAL TEXAS. && 02/04
Hazardous weather outlook, Jun 28, 7:12 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 PM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 712 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH TUESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TONIGHT. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH WILL EXTEND THROUGH TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING TUESDAY AND POSSIBLY INTO WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 1:57 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
06/29/2004 KINNEY TX COUNTY OFFICIAL
SEVERAL ROADS CLOSED BECAUSE OF HIGH WATER. HWYS 1572,
334, 674, 2523 AT EDWARDS CO LINE AND 3008
&&
JPBLocal storm report, Jun 29, 2:32 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 AM FLASH FLOOD LEAKEY 29.72N 99.76W
06/29/2004 REAL TX COUNTY OFFICIAL
MOST ROADS CLOSED IN SOUTHERN HALF OF COUNTY.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:19 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 56 min |
| Jun 28, 10:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| Jun 28, 11:21 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jun 29, 12:51 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Jun 29, 1:56 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 4 hr |
| Jun 29, 2:30 AM CDT | Flash Flood Warning | EWX | Real | 4 hr |
| Jun 29, 6:01 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 4 hr |
| Jun 29, 10:03 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 3 hr |
| Jun 29, 10:12 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 4 hr |
| Jun 29, 10:36 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 29, 11:44 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 4 hr |
| Jun 29, 12:03 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Jun 29, 12:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 29, 12:49 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 5 hr |
| Jun 29, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 5 hr |
| Jun 29, 1:35 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 29, 2:48 PM CDT | Flash Flood Warning | EWX | Dimmit, Real, Uvalde, Zavala | 3 hr |
| Jun 29, 4:00 PM CDT | Flash Flood Warning | EWX | Bexar | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.